On the power of adaptive information for functions with singularities

G. W. Wasilkowski, F. Gao

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


We study from a probabilistic viewpoint the problem of locating singularities of functions using function evaluations. We show that, under the assumption of a Wiener-like probability distribution on the class of singular functions, an adaptive algorithm can locate a singular point accurately with only a small probability of failure. As an application, we show that an integration algorithm that adaptively locates a singular point is probabilistically superior to nonadaptive algorithms.

Original languageEnglish
Pages (from-to)285-304
Number of pages20
JournalMathematics of Computation
Issue number197
StatePublished - Jan 1992

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'On the power of adaptive information for functions with singularities'. Together they form a unique fingerprint.

Cite this